MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number MC2-4570S
Medical Device Problem Codes Mechanical Jam (2983); Naturally Worn (2988); Scratched Material (3020)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
An investigation report from an implant retrieval center was received and reported that a revision procedure was performed due to unexpected pain.During examination of the rod, the retrieval center found the rod would not distract.Additionally, discoloration, wear, scratches, and other surface damage was noted.There was no further reported patient impact and no patient or user injury was reported.No additional information is available.Report 2 of 2.
 
Additional Manufacturer Narrative
No product has been returned for evaluation.Evaluation was performed by (b)(4).The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional data: b5, g3, g6, h2, h6, h10.Report 2 of 2.A review of the dhr documents indicated that the rod was manufactured by the specified requirements and met all of the required quality inspections prior to shipment.
 
Event or Problem Description
No additional information was provided.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise #100
aliso viejo, CA 92656
8583448112
MDR Report Key14629734
Report Number3006179046-2022-00197
Device Sequence Number17684358
Product Code PGN
UDI-Device Identifier00812258022600
UDI-Public812258022600
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC2-4570S
Device Lot Number8061106
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer06/13/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age9 YR
Patient SexMale